Alert archive / West Virginia / Frost Advisories in 2016

Frost Advisory 6, NWS Charleston, WV

October 13, 201610 counties in West Virginia; 6 counties in Ohio

NWS Charleston, WV issued this frost advisory at Oct 13, 2016, 4:33 AM EDT for 10 counties in West Virginia; 6 counties in Ohio. It took effect at Oct 14, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2016, 4:33 AM EDT (08:33 UTC)
In effect from
Oct 14, 2016, 2:00 AM EDT
Expired
Oct 14, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV

Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS71 KRLX 130833
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT THU OCT 13 2016


WVZ038>040-046-047-131645-
/O.NEW.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
433 AM EDT THU OCT 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE
  NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
6 follow-up statements
232 
WWUS71 KRLX 131622
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1222 PM EDT THU OCT 13 2016


WVZ038>040-046-047-140030-
/O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
1222 PM EDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE LOW TO MID 30S

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
866 
WWUS71 KRLX 131821
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT THU OCT 13 2016


OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-140230-
/O.EXA.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON
221 PM EDT THU OCT 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WVZ038>040-046-047-140230-
/O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...WEBSTER SPRINGS...BUCKHANNON...
PHILIPPI...BELINGTON...MARLINTON...ELKINS
221 PM EDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
764 
WWUS71 KRLX 140206
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1006 PM EDT THU OCT 13 2016


OHZ066-067-075-076-084-085-WVZ009>011-019-020-030>032-038>040-046-
047-141015-
/O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARRISVILLE...PENNSBORO...WEST UNION...WESTON...CLARKSBURG...
BRIDGEPORT...GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...
BELINGTON...MARLINTON...ELKINS
1006 PM EDT THU OCT 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* TEMPERATURES...AROUND 40.

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
576 
WWUS71 KRLX 140414
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 AM EDT FRI OCT 14 2016


OHZ075-076-084-085-WVZ009>011-019-020-030>032-038>040-046-047-
140515-
/O.CAN.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...MCARTHUR...
HAMDEN...POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...
PENNSBORO...WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...
GRAFTON...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...
MARLINTON...ELKINS
1214 AM EDT FRI OCT 14 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY.

LOW LEVEL MOISTURE WILL REMAIN OVERNIGHT...PROVIDING A HEAVY DEW
OR FOG...AND THUS PREVENTING WIDESPREAD FROST. 

$$

OHZ066-067-141215-
/O.CON.KRLX.FR.Y.0006.161014T0600Z-161014T1300Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
1214 AM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...MID 30S. 

* TIMING...2 AM TO 9 AM FRIDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
201 
WWUS71 KRLX 140838
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
438 AM EDT FRI OCT 14 2016


OHZ066-067-141300-
/O.CON.KRLX.FR.Y.0006.000000T0000Z-161014T1300Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
438 AM EDT FRI OCT 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...MID 30S.

* TIMING...THROUGH 9 AM THIS MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY 
  ARE NOT COVERED OR MOVED INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
542 
WWUS71 KRLX 141254
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
854 AM EDT FRI OCT 14 2016

OHZ066-067-141400-
/O.EXP.KRLX.FR.Y.0006.000000T0000Z-161014T1300Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
854 AM EDT FRI OCT 14 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES ARE CLIMBING INTO THE UPPER 30S ACROSS PERRY AND
MORGAN COUNTIES. THE FROST ADVISORY WILL EXPIRE AS SCHEDULED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:23 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 13, 2:23 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
223 AM EDT Thu Oct 13 2016

.SYNOPSIS...
A cold front crosses today. High pressure passes Friday. Weather
becomes more active over the weekend and into next week..

&&

.NEAR TERM /THROUGH TODAY/...
As of 750 PM Wednesday...
Current forecast on track. No changes necessary.

Previous discussion below...
As of 12:30 PM Wednesday...

Overall...quiet weather to start the period...with high pressure
in control. This will change later this evening, as a cold front
approaches the area from the west, spreading clouds, and showers
back into the area. Frontal boundary will enter southeast Ohio
zones towards dawn, and end up around the Ohio River vicinity
towards early to mid morning. Precipitation associated with front
will be light, and may even take a while for it to reach the
surface owing to drier air in lower levels. In addition, bulk of
dynamics will remain to the north of the area, thus not expecting
much coverage, or convection. Kept pops in the chance to high
chance category based on this.

Tonight, kept low temperatures on the warm side particularly
across the west where cloud cover will arrive early enough to
prevent much of a fall. No fog expected with cloud cover and light
surface wind as pressure gradient tightens with advance of cold
front.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
As of 230 PM Wednesday...

High pressure dominates for the majority of this period. An upper
level trough lifts a warm front north on Saturday night and may
bring rain to the area. The precipitation dynamics are likely
muddled due to the small scale nature of this feature, so
confidence is similarly low.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...

A fast moving system will cross the region Sunday night into
Monday for a chance at showers. Then, heading into the new work
week, upper heights will build resulting in much above normal
temperatures for the area. This will likely result in at least
lower 80s for portions of the lowlands. Zonal flow will keep
funneling systems our way.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z Thursday thru 06Z Friday...

As of 155 AM Thursday...

Cold front moves east across the area today; along a PKB-HTS line
by 12Z, a CKB-CRW line by 15Z, and an EKN-BKW line by 18Z. With
the front losing upper support, look for decreasing chances of
showers as it moves across, with best chances across the north. In
general, expect a narrow band of widely scattered to scattered
showers with the front. High pressure rapidly builds in by
tonight.

General VFR conditions even with the onset of showers ahead of the
front, and south winds 3-7 KTS except higher in the mountains. As
showers end with passage of the front, expect about a 3 to 6 hour period
of MVFR ceilings 1000-2000 feet behind the front, but IFR in the
higher mountain elevations; along with winds shifting to
northwest at 6-10 KTS with higher mountain winds.

After 00Z becoming mostly clear with winds becoming very light to
near calm. River valley fog is possible after 06Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Timing of -shra and associated MVFR cigs may
vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  M    L    M    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  L    L    L    L    H    H    H    H    H    H    M    M
PKB CONSISTENCY  L    L    M    M    H    H    H    H    H    H    M    M
CKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    M    M

AFTER 06Z FRIDAY...
IFR fog possible Friday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JW/SL
NEAR TERM...SL
SHORT TERM...JW
LONG TERM...JW
AVIATION...JMV
Hazardous weather outlook, Oct 12, 6:33 AM EDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
633 AM EDT WED OCT 12 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-131045-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
633 AM EDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2016Frost Advisories in Ohio, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.